Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 10, 2021, 8:12 PM EDT for Newberry County, South Carolina. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2021, 8:12 PM EDT (00:12 UTC)
- Expired
- Jun 10, 2021, 8:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Columbia, SC
County Newberry County, SC
The radar
The Columbia radar (KCAE), 31 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:30 PM EDT | TSTM WND DMG | 7 Nne Gilbert, SC | SC HIGHWAY PATROL REPORTED TREES IN ROADWAY WITH ROADWAY BLOCKED AT HENDRIX LANDING AND COUNTS FERRY ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1267 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474
WWUS82 KCAE 110012
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
812 PM EDT Thu Jun 10 2021
SCZ020-021-026>028-110045-
Fairfield SC-Lexington SC-Newberry SC-Richland SC-Saluda SC-
812 PM EDT Thu Jun 10 2021
...Strong Thunderstorms Will Impact Portions of southwestern
Fairfield...northwestern Lexington...southeastern Newberry...
northwestern Richland and northeastern Saluda Counties Until 845 PM
EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 811 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 7 miles southwest of Dreher Island State Park, or
9 miles north of Batesburg-Leesville, moving northeast at 30 mph.
HAZARD...gusty winds 40 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Columbia, Irmo, Batesburg-Leesville, Highway 6 at Lake Murray Dam, VC
Summer Nuclear Station, St. Andrews, Jenkinsville, Harbison State
Forest, Dreher Island State Park, Ballentine, Chapin, Little
Mountain, Peak, Cedar Grove Fire Station, South Shore Marina, Oswald
Park, Bundrick Island, Putnam's Landing, White Rock and Rocky Point
Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 26 between mile markers 84 and 104.
LAT...LON 3392 8154 3408 8165 3433 8128 3408 8111
TIME...MOT...LOC 0011Z 240DEG 27KT 3404 8153
$$
awpWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 10, 8:12 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 10, 8:12 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Columbia SC 812 PM EDT Thu Jun 10 2021 .SYNOPSIS... Scattered mainly afternoon and evening showers and thunderstorms will be around the area again today with an upper trough and surface boundary gradually shifting through the region Friday and Saturday, leading to increased chances of showers and thunderstorms. Some drier air will enter the region Sunday through mid next week, reducing thunderstorm coverage. && .NEAR TERM /UNTIL 8 AM FRIDAY MORNING/... As of 8pm, a line of strong thunderstorms is moving northward through Saluda and Lexington counties. This will track to the northeast over the next couple hours, with Columbia expected to be clipped by the eastern edge. Heavy rain and some gusty winds are expected in this line. Behind this line, the CWA should be remain fairly stable and only very isolated showers are expected overnight. A surface ridge to our south and a southward moving trough over the Mid-Atlantic should keep winds up overnight to prevent any widespread fog issues. But like we have seen the last few nights, any areas that saw heavy prolonged rain this evening could have some fog/stratus develop late overnight. Overnight lows will drop into the low 70s region-wide. && .SHORT TERM /8 AM FRIDAY MORNING THROUGH SUNDAY/... An upper level trough will be northwest of The Midlands and CSRA on Friday and then progress into the region on Saturday. A southwest flow aloft will maintain precipitable water values around 2 inches both days. The Northern Midlands and Catawba area will be at greatest risk for scattered to numerous showers and thunderstorms closer to a surface front associated with the upper level trough. A stronger steering flow should mitigate the risk of flash flooding with faster moving thunderstorms. Any severe weather threat should be limited to isolated downburst winds. A cold front pushes into the region Saturday Night into early Sunday in response to a strong upper trough moving through New England and the Mid Atlantic States. Precipitable water values decrease to between 1.25 to 1.75 inches from north to south. The forcing from the cold front and drier air aloft pushing in from the north should lead to a greater risk of damaging winds with stronger thunderstorms. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A cold front pushes offshore on Monday with precipitable water values lowering to 1-1.25 inches. This will allow dewpoints to decrease into the 60s in a northwest flow aloft. Downslope flow should reduce POPs to a slight chance of showers and thunderstorms Monday through Tuesday. Model ensembles depict well below normal heights over New England which would allow short wave upper troughs to move into The Midlands and CSRA next week. The potential exists for a strong cold front to push into the region Wednesday or Thursday. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... Shower activity around Columbia terminals will decrease after sunset. Light winds at most TAF sites overnight. Heavy rain avoided airports up to this point, so did not mention fog in TAFS. However, if any of the lingering showers hit CAE or CUB, may have to mention later on. Breezy conditions tomorrow afternoon as a low forms along North Carolina causing the gradient to tighten. Another round of showers and storms possible in the afternoon. EXTENDED AVIATION OUTLOOK...Increasing chances of showers and thunderstorms, and associated restrictions, Friday and Saturday. Stratus possible Saturday night/Sunday morning. Slight chance of mainly diurnal thunderstorms Sunday through Wednesday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM...31 SHORT TERM... LONG TERM... AVIATION...11
Hazardous weather outlook, Jun 10, 4:19 AM EDT, 15 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 419 AM EDT Thu Jun 10 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-110830- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 419 AM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Scattered thunderstorms will develop this afternoon into this evening. Although the potential for severe weather is low a few thunderstorms may produce strong and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 10, 6:29 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Columbia SC
629 PM EDT Thu Jun 10 2021
SCZ021-022-027-028-102300-
Fairfield SC-Lexington SC-Richland SC-Kershaw SC-
629 PM EDT Thu Jun 10 2021
...Strong Thunderstorms Will Impact Portions of southeastern
Fairfield...north central Lexington...northwestern Richland and
southwestern Kershaw Counties Until 700 PM EDT....
At 628 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Ballentine, or near Irmo, moving east at 30
mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Columbia, Irmo, Dentsville, St. Andrews, Sesquicentennial State Park,
Lake Carolina, Villages at Sandhill, Columbia International
University, Ballentine, Elgin, Killian, Harbison State Forest,
Blythewood, Lake Murray Marina, Upper Richland Fire Station and Cedar
Creek Fire Station.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 71 and 75, and
between mile markers 77 and 84.
Interstate 26 between mile markers 95 and 103.
Interstate 77 between mile markers 17 and 31.
LAT...LON 3407 8125 3423 8127 3430 8079 3407 8078
TIME...MOT...LOC 2228Z 266DEG 27KT 3415 8117
NSLocal storm report, Jun 10, 6:35 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
635 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 7 NE PEAK 34.32N 81.25W
06/10/2021 FAIRFIELD SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED TREE DOWN AT
LANDIS ROAD AND SC213. TIME ESTIMATED BY
RADAR.
&&
MGSpecial weather statement, Jun 10, 6:50 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Columbia SC
650 PM EDT Thu Jun 10 2021
GAZ040-064-SCZ018-025-026-102315-
Lincoln GA-Columbia GA-McCormick SC-Saluda SC-Edgefield SC-
650 PM EDT Thu Jun 10 2021
...Strong Thunderstorms Will Impact Portions of east central
Lincoln...north central Columbia...southeastern McCormick...western
Saluda and Edgefield Counties Until 715 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 650 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Hamilton Branch State Park, or 15 miles
north of Evans, moving northeast at 30 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Edgefield, Clarks Hill Recreation Area, J. Strom Thurmond Dam,
Hamilton Branch State Park, Trenton, Parksville, Plum Branch, Strom
Thurmond High School, Modoc, Scott's Landing, Northside Fire Station
Main, Knox Scout Reservation, Cleora, Modoc Boat Ramp, Colliers,
Bussey Point Campground, Edgefield Federal Correction Institution,
Lick Fork Campground, Harmony and Lost Wilderness Fire Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3398 8205 3395 8204 3396 8202 3401 8197
3377 8178 3361 8224 3380 8235
TIME...MOT...LOC 2250Z 237DEG 26KT 3374 8221
MGSpecial weather statement, Jun 10, 7:22 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Columbia SC
722 PM EDT Thu Jun 10 2021
SCZ018-020-025>027-030-102345-
Lexington SC-Aiken SC-Newberry SC-McCormick SC-Saluda SC-
Edgefield SC-
722 PM EDT Thu Jun 10 2021
...Strong Thunderstorms Will Impact Portions of west central
Lexington...north central Aiken...southwestern Newberry...
northeastern McCormick...Saluda and northern Edgefield Counties Until
745 PM EDT....
At 721 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Waterloo to near
Dreher Island State Park, moving northeast at 35 mph.
HAZARD...gusty winds 40 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Batesburg-Leesville, Edgefield, Saluda, Johnston, Ridge Spring,
Saluda County Airport, Edgefield County Airport, Lake Greenwood,
Gilbert, Summit, Monetta, Trenton, Bradley, Ward, Cedar Grove Fire
Station, Strom Thurmond High School, South Shore Marina, Saluda Co
Sheriff's Office, Good Hope and Murray.
LAT...LON 3406 8233 3403 8232 3400 8228 3402 8224
3397 8218 3399 8215 3398 8205 3395 8204
3396 8202 3413 8187 3415 8190 3419 8192
3420 8194 3430 8189 3396 8130 3366 8172
3406 8238
TIME...MOT...LOC 2321Z 220DEG 29KT 3437 8205 3403 8147
awpSpecial weather statement, Jun 10, 7:46 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Columbia SC
746 PM EDT Thu Jun 10 2021
SCZ020-025>027-030-110015-
Lexington SC-Aiken SC-Newberry SC-Saluda SC-Edgefield SC-
746 PM EDT Thu Jun 10 2021
...Strong Thunderstorms Will Impact Portions of Lexington...
northeastern Aiken...southern Newberry...Saluda and northeastern
Edgefield Counties Until 815 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 745 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Ninety Six
Historic Site to 11 miles southeast of Ridge Spring, moving northeast
at 25 mph.
HAZARD...gusty winds 40 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Lexington, West Columbia, Cayce, Newberry, Batesburg-Leesville,
Springdale, Oak Grove, Red Bank, Saluda, South Congaree, Pine Ridge,
Prosperity, Ridge Spring, Dreher Island State Park, Saluda County
Airport, Newberry College, Columbia Metro Airport, Newberry County
Airport, Lake Greenwood and Pelion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes the following highways...
Interstate 20 in South Carolina between mile markers 28 and 60.
Interstate 26 between mile markers 112 and 116.
Interstate 77 between mile markers 0 and 2.
LAT...LON 3404 8195 3409 8192 3413 8187 3415 8190
3419 8192 3420 8194 3425 8191 3430 8190
3432 8185 3435 8183 3436 8179 3439 8176
3393 8103 3364 8151 3400 8199
TIME...MOT...LOC 2345Z 229DEG 20KT 3409 8200 3374 8152
awpSpecial weather statement, Jun 10, 8:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
812 PM EDT Thu Jun 10 2021
SCZ020-021-026>028-110045-
Fairfield SC-Lexington SC-Newberry SC-Richland SC-Saluda SC-
812 PM EDT Thu Jun 10 2021
...Strong Thunderstorms Will Impact Portions of southwestern
Fairfield...northwestern Lexington...southeastern Newberry...
northwestern Richland and northeastern Saluda Counties Until 845 PM
EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 811 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 7 miles southwest of Dreher Island State Park, or
9 miles north of Batesburg-Leesville, moving northeast at 30 mph.
HAZARD...gusty winds 40 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Columbia, Irmo, Batesburg-Leesville, Highway 6 at Lake Murray Dam, VC
Summer Nuclear Station, St. Andrews, Jenkinsville, Harbison State
Forest, Dreher Island State Park, Ballentine, Chapin, Little
Mountain, Peak, Cedar Grove Fire Station, South Shore Marina, Oswald
Park, Bundrick Island, Putnam's Landing, White Rock and Rocky Point
Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 26 between mile markers 84 and 104.
LAT...LON 3392 8154 3408 8165 3433 8128 3408 8111
TIME...MOT...LOC 0011Z 240DEG 27KT 3404 8153
awpThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:19 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry, Richland, Saluda | 41 min |
| Jun 10, 9:15 PM EDT | Special Weather Statement | CAE | Kershaw | 30 min |
| Jun 10, 10:04 PM EDT | Special Weather Statement | CAE | Clarendon | 26 min |
| Jun 11, 2:18 PM EDT | Special Weather Statement | CAE | Clarendon | 42 min |
| Jun 11, 7:45 PM EDT | Special Weather Statement | CAE | Lexington | 30 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.